• ArleneB's Avatar

    ArleneB asked a questionBreast Cancer

    Doxil side effects

    • Lisa00's Avatar
      Lisa00

      I had rash my Dr. gave me extra steroids after an infusion I would take a pill twice a day for 5 days. It went away and would not come back as long as i took the steroids.

      over 4 years ago
  • ArleneB's Avatar

    ArleneB wrote on christinematth's wall

    I wanted to update you on my side effects from the Doxil. I now have a rash on my torso under my arms, on my upper arms, both hands and under my breasts. It is horrible! Doctor prescribed a cream X-Viate (40 percent urea). It helps some and we had a cool front and that helps too. I will probably have to delay treatment this week as my oncologist wants me to have more time to heal up. I also had hip surgery last Thursday so I am not getting around too well. Keep me posted and remember it may be that you won't get the bad side effects until after your third or fourth infusion. Good luck!

  • ArleneB's Avatar

    ArleneB wrote on LiveLife's wall

    Thanks for the info. I tried Effexor but it made all foods taste bad. I couldn't eat for five days. Stopped the Effexor and within 24 hours I could eat and enjoy anything I wanted.

  • ArleneB's Avatar

    ArleneB wrote on christinematth's wall

    I had me first dose of Doxil 3-1/2 months ago (3 doses). At first, the only side effect I had was the sore mouth. However, now I have developed a really bad skin rash n my upper arms and torso. It's very painful - clothes even hurt! My doc prescribed X-viable cream - 40 percent. It helps for a while but I can only use it twice per day. He told me that this kind of skin irritation usually occurs where the body gets the warmest. I live in Texas and its been really hot. Hopefully, cooler weather will being me relief. Keep me posted on how you are doing....Arlene

  • ArleneB's Avatar

    ArleneB asked a questionBreast Cancer

    Bone mets/pain

    7 answers
    • ArleneB's Avatar
      ArleneB

      Carter, yes I am using the fentanyl patch - 100 mg. But I have trouble with them staying on. I have tried patches from different manufacturers but no luck. Think I will talk to my doctor about going back to methadone and OxyContin. However, it takes a lot of pills to get my pain down to about a level 5.

      over 4 years ago
    • Lindy's Avatar
      Lindy

      One of the ways I kept a patch on was to put a big sticky bandage over it. Some patches just want to float away. A soft hug to you.

      over 4 years ago
    • hippgolovchen's Avatar
      hippgolovchen

      ArleneB, It sounds like you've had a whole lot more experience with bone mets than me. I'm so sorry you've had so much trouble! Last winter I was diagnosed with cancer for the first time...breast, lungs, bone mets in vertebrae and upper arm. After 2 months of chemo, lung was worse so they put me on AI femara and that has been better except increase in number of vert. Now all thoracic and lumbar are involved. I had radiation for three weeks in June on upper arm and vert. Maybe it helped the arm area, but the vert cancer increased during that time. I was disappointed. I have xgeva every month. I had a pet scan initially, but not since. More recently I've had body scan, MRIs, and cat scans of various parts. Once the doctor mentioned the cost of a PET scan. So maybe my insurance limits its use. I don't know. I have a lot of arthritis so my joints hurt. Hips hurt more than they used to so I think of cancer once in a while, but it's probably just arthritis. I wonder about the likelihood of the bone mets getting to the point where bones break and I can't take care of myself and my 15 year old. Percocet works well for me. My daughter, an RN, wants me to ask the palliative doctor about the fentanyl patch for better pain coverage. She knows I'm used to constant pain for many years because of arthritis. She thinks I could be pain free and I think that would be a very drugged state!

      over 4 years ago
  • ArleneB's Avatar

    ArleneB wrote on Ladykarla's wall

    How long have you had cancer? Has your doc ever told you how long he thought you had? I am in the middle of a six cycle chemo treatment called Doxil Ndig has bad side effects. I took Femara pills and Tamoxifen pills. which had horrible side effects. I was diagnosed 14 months ago and am already tired of chemo, bone infusions, pills, surgery, etc. Everyone says it is way to soon to give up but am tired and in pain all the time.

    2 Comments
    • Ladykarla's Avatar
      Ladykarla

      I was diagnosed I think in July 2012. No doctor can say how long we have to live. Only God knows that. I suggest you talk to your doctors about being in pain all the time. This can really mess with your head. They need to do something about it. I also suggest you find Carm on this website and talk to him. He is a godsend to all of us. I am praying for you.

      over 4 years ago
    • ArleneB's Avatar
      ArleneB

      Thank you! I am feeling better this morning. Most days all I have to do is look at my grandchildren and realize that they are the ones who give me strength to keep going. I have to live long enough that they will remember me. So I will keep trying, keep taking the awful drugs they pump into me, and be happy that I live so close to the kids and grand kids!!!

      over 4 years ago